Alert archive / Louisiana / Gale Warnings in 2018
Gale Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Dec 19, 2018, 2:59 PM CST. It took effect at Dec 20, 2018, 12:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 2:59 PM CST (20:59 UTC)
- In effect from
- Dec 20, 2018, 12:00 PM CST
- Expired
- Dec 21, 2018, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
811 WHUS74 KLCH 192059 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 259 PM CST Wed Dec 19 2018 ...STRONG OFFSHORE WINDS AND HAZARDOUS SEAS STARTING THURSDAY... .A low pressure system will strengthen over the Gulf south on Thursday, pushing a cold front through the coastal waters. The combination of a tight pressure gradient and cold air advection will produce strong and very gusty northerly winds with hazardous seas. Frequent gusts over gale force and between 40 and 45 knots will be likely late Thursday afternoon into early Friday morning. High pressure is forecasted to bring diminishing winds and seas during the day on Friday. GMZ450-452-455-470-472-475-201115- /O.NEW.KLCH.SC.Y.0046.181220T1200Z-181220T1800Z/ /O.UPG.KLCH.GL.A.0004.181220T1800Z-181221T1500Z/ /O.NEW.KLCH.GL.W.0006.181220T1800Z-181221T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 259 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST THURSDAY... ...GALE WARNING IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... The National Weather Service in Lake Charles has issued a Gale Warning, which is in effect from noon Thursday to 9 AM CST Friday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 6 AM to noon CST Thursday. The Gale Watch is no longer in effect. * WINDS...Northwest winds 20 to 25 knots Thursday morning will increase to 25 to 35 knots with gusts between 40 and 45 knots late Thursday afternoon into Thursday night. * WAVES/SEAS...Building to 4 to 7 feet out to 20 nm...8 to 16 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ430-432-435-201115- /O.NEW.KLCH.SC.Y.0046.181220T1800Z-181221T1500Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 259 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from noon Thursday to 9 AM CST Friday. * WINDS...Northwest 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...Very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
441 WHUS74 KLCH 200212 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 812 PM CST Wed Dec 19 2018 ...STRONG OFFSHORE WINDS AND HAZARDOUS SEAS STARTING THURSDAY... .Areas of dense fog forming across the inland lakes and bays this evening, expected to improve by daybreak. A low pressure system will strengthen over the Gulf south on Thursday, pushing a cold front through the coastal waters. The combination of a tight pressure gradient and cold air advection will produce strong and very gusty northerly winds with hazardous seas. Frequent gusts over gale force and between 40 and 45 knots will be likely late Thursday afternoon into early Friday morning. High pressure is forecasted to bring diminishing winds and seas during the day on Friday. GMZ450-452-455-470-472-475-201500- /O.CON.KLCH.SC.Y.0046.181220T1200Z-181220T1800Z/ /O.CON.KLCH.GL.W.0006.181220T1800Z-181221T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 812 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... * WINDS...Northwest winds 20 to 25 knots Thursday morning will increase to 25 to 35 knots with gusts between 40 and 45 knots late Thursday afternoon into Thursday night. * WAVES/SEAS...Building to 4 to 7 feet out to 20 nm...8 to 16 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ430-432-201500- /O.NEW.KLCH.MF.Y.0022.181220T0212Z-181220T1200Z/ /O.CON.KLCH.SC.Y.0046.181220T1800Z-181221T1500Z/ Sabine Lake-Calcasieu Lake- 812 PM CST Wed Dec 19 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... The National Weather Service in Lake Charles has issued a Dense Fog Advisory, which is in effect until 6 AM CST Thursday. * WINDS...Northwest 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...Very rough. * VISIBILITY...1 nautical mile or less PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ435-201500- /O.NEW.KLCH.MF.Y.0022.181220T0212Z-181220T1500Z/ /O.CON.KLCH.SC.Y.0046.181220T1800Z-181221T1500Z/ Vermilion Bay- 812 PM CST Wed Dec 19 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... The National Weather Service in Lake Charles has issued a Dense Fog Advisory, which is in effect until 9 AM CST Thursday. * WINDS...Northwest 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...Very rough. * VISIBILITY...1 nautical mile or less PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
733 WHUS74 KLCH 200910 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 310 AM CST Thu Dec 20 2018 ...STRONG OFFSHORE WINDS AND HAZARDOUS SEAS STARTING THURSDAY... .A low pressure system will strengthen over the southeast states today, pushing a cold front through the coastal waters. The combination of a tight pressure gradient and cold air advection will produce strong and very gusty northerly winds with hazardous seas. Frequent gusts over gale force and between 40 and 45 knots will be likely late this afternoon into early Friday morning. High pressure is forecast to bring diminishing winds and seas during the day on Friday. GMZ430-432-210000- /O.CAN.KLCH.MF.Y.0022.000000T0000Z-181220T1200Z/ /O.CON.KLCH.SC.Y.0046.181220T1800Z-181221T1500Z/ Sabine Lake-Calcasieu Lake- 310 AM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Lake Charles has cancelled the Dense Fog Advisory. * WINDS...Northwest 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...Very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ435-210000- /O.CAN.KLCH.MF.Y.0022.000000T0000Z-181220T1500Z/ /O.CON.KLCH.SC.Y.0046.181220T1800Z-181221T1500Z/ Vermilion Bay- 310 AM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Lake Charles has cancelled the Dense Fog Advisory. * WINDS...Northwest 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...Very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-455-470-472-475-210000- /O.CON.KLCH.SC.Y.0046.181220T1200Z-181220T1800Z/ /O.CON.KLCH.GL.W.0006.181220T1800Z-181221T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 310 AM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST FRIDAY... * WINDS...Northwest winds 20 to 25 knots Thursday morning will increase to 25 to 35 knots with gusts between 40 and 45 knots late Thursday afternoon into Thursday night. * WAVES/SEAS...Building to 4 to 7 feet out to 20 nm...8 to 16 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
853 WHUS74 KLCH 202026 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 226 PM CST Thu Dec 20 2018 ...STRONG OFFSHORE WINDS AND HAZARDOUS SEAS THROUGH THE NIGHT... .A combination of a tight pressure gradient and cold air advection will produce strong and very gusty northerly winds with hazardous seas. Frequent gusts over gale force and between 40 and 45 knots will be likely late this afternoon into early Friday morning. High pressure is forecast to bring diminishing winds and seas during the day on Friday. The strong offshore winds will push water away from the coast and out of coastal lakes and bays that will create low water conditions through Friday morning. GMZ450-452-455-470-472-475-211100- /O.CON.KLCH.GL.W.0006.000000T0000Z-181221T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 226 PM CST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WINDS...Northwest winds 25 to 35 knots with gusts between 40 and 45 knots. * WAVES/SEAS...Building to 4 to 7 feet out to 20 nm...8 to 16 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ430-432-435-211100- /O.CON.KLCH.SC.Y.0046.000000T0000Z-181221T1500Z/ /O.NEW.KLCH.LO.Y.0011.181221T0600Z-181221T1500Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 226 PM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... The National Weather Service in Lake Charles has issued a Low Water Advisory, which is in effect from midnight tonight to 9 AM CST Friday. * WINDS...Northwest 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...Very rough. * WATER LEVELS...Between (-1) and (-2) MLLW around low tide times late Thursday night and Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$
213 WHUS74 KLCH 210833 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 233 AM CST Fri Dec 21 2018 ...STRONG OFFSHORE WINDS AND HAZARDOUS SEAS THROUGH THE NIGHT... .A combination of a tight pressure gradient and cold air advection will produce strong and very gusty northerly winds with hazardous seas. Frequent gusts over gale force and between 35 and 45 knots will be likely this morning. High pressure is forecast to bring diminishing winds and seas during the day. The strong offshore winds will push water away from the coast and out of coastal lakes and bays that will create low water conditions through this morning. GMZ472-475-212100- /O.EXT.KLCH.GL.W.0006.000000T0000Z-181221T1800Z/ /O.NEW.KLCH.SC.Y.0047.181221T1800Z-181221T2100Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 233 AM CST Fri Dec 21 2018 ...GALE WARNING NOW IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM CST THIS AFTERNOON... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from noon today to 3 PM CST this afternoon. * WINDS...Northwest winds 25 to 35 knots with gusts between 35 and 45 knots. * WAVES/SEAS...4 to 7 feet out to 20 nm...8 to 16 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ455-470-212100- /O.CON.KLCH.GL.W.0006.000000T0000Z-181221T1500Z/ /O.NEW.KLCH.SC.Y.0047.181221T1500Z-181221T2100Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 233 AM CST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from 9 AM this morning to 3 PM CST this afternoon. * WINDS...Northwest winds 25 to 35 knots with gusts between 35 and 45 knots. * WAVES/SEAS...4 to 7 feet out to 20 nm...8 to 16 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-211800- /O.CON.KLCH.GL.W.0006.000000T0000Z-181221T1500Z/ /O.NEW.KLCH.SC.Y.0047.181221T1500Z-181221T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- 233 AM CST Fri Dec 21 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from 9 AM this morning to noon CST today. * WINDS...Northwest winds 25 to 35 knots with gusts between 35 and 45 knots. * WAVES/SEAS...Building to 4 to 7 feet out to 20 nm...8 to 16 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ430-432-211700- /O.EXT.KLCH.LO.Y.0011.000000T0000Z-181221T1700Z/ /O.CON.KLCH.SC.Y.0046.000000T0000Z-181221T1500Z/ Sabine Lake-Calcasieu Lake- 233 AM CST Fri Dec 21 2018 ...LOW WATER ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...Northwest around 20 knots with gusts to 30 knots. * WAVES/SEAS...Very rough. * WATER LEVELS...Between (-1) and (-2) MLLW around low tide times this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$ GMZ435-211800- /O.EXT.KLCH.LO.Y.0011.000000T0000Z-181221T1700Z/ /O.EXT.KLCH.SC.Y.0046.000000T0000Z-181221T1800Z/ Vermilion Bay- 233 AM CST Fri Dec 21 2018 ...LOW WATER ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...Northwest 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...Very rough. * WATER LEVELS...Around (-1) MLLW around low tide this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$
205 WHUS74 KLCH 211809 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1209 PM CST Fri Dec 21 2018 ...STRONG OFFSHORE WINDS AND HAZARDOUS SEAS THROUGH THE NIGHT... .A combination of a tight pressure gradient and cold air advection will produce strong and very gusty northerly winds with hazardous seas. High pressure is forecast to bring diminishing winds and seas during the day. GMZ472-475-212100- /O.EXP.KLCH.GL.W.0006.000000T0000Z-181221T1800Z/ /O.CON.KLCH.SC.Y.0047.000000T0000Z-181221T2100Z/ Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1209 PM CST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WINDS...Northwest winds 20 to 25 knots with higher gusts. * WAVES/SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ435-211915- /O.EXP.KLCH.SC.Y.0046.000000T0000Z-181221T1800Z/ Vermilion Bay- 1209 PM CST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished below Small Craft Advisory conditions. $$ GMZ450-452-211915- /O.EXP.KLCH.SC.Y.0047.000000T0000Z-181221T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- 1209 PM CST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished below Small Craft Advisory conditions. $$ GMZ455-470-212100- /O.CON.KLCH.SC.Y.0047.000000T0000Z-181221T2100Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 1209 PM CST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Northwest winds 20 to 25 knots with higher gusts. * WAVES/SEAS...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Dec 19, 11:40 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 19, 11:40 AM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1140 AM CST Wed Dec 19 2018
.AVIATION...LIFR/IFR/MVFR ceilings will persist through the
afternoon with a few showers continuing. Prevailing ceilings will
lower into LIFR/IFR overnight with a few showers returning after
sunrise.
&&
.PREV DISCUSSION... /issued 949 AM CST Wed Dec 19 2018/
UPDATE...
An upper level low is located over eastern Oklahoma this morning
with a short wave swinging around the low into east Texas.
Meanwhile, a surface low pressure wave is located just off the
southeast Texas coast with a warm front extending east of the low
across the coastal waters. The upper level low will continue to
move east during the day, with moisture being lifted ahead of the
low and over the warm frontal boundary, resulting in shower
activity for the forecast area. This activity will gradually taper
off during the afternoon hours from west to east as the short wave
swings through and somewhat of a dry slot then overtakes the
forecast area. Made some minor adjustments to the pops based on
current radar observations and latest short term guidance, and
basically to show the downward trend of pops in the afternoon.
Rua
PREV DISCUSSION... /issued 530 AM CST Wed Dec 19 2018/
AVIATION...Drizzle and light rain is moving through the area this
morning, however heavier showers and perhaps a few thunderstorms
are expected later in the morning. Tempo groups have been added to
the TAFs to reflect this. Light east to SE winds will gradually
veer SW then NW through the period as low pressure lifts
northeast. Ceilings are also expected lower behind the front.
PREV DISCUSSION... /issued 301 AM CST Wed Dec 19 2018/
DISCUSSION...
Short Term...Today through Thursday night
Main forecast issue will be rain chances through the period. Skies
were cloudy across the area. A wide range of temperatures were noted
with temperatures ranging from the lower 40s across central
Louisiana to the upper 50s in southeast Texas. Some light rain
shower activity was noted across the far western parts of the
forecast area. Rain coverage will increase areawide today as low
pressure in south Texas lifts northeast today. Overall, believe
thunder potential will be low with best chance along I10 Corridor
later today. With low passing northeast...POPs will be lower
especially over southern areas for tonight. Will maintain chance
POPs on Thursday as moisture will likely pool ahead of an
approaching cold front. POPs will decrease from west to east
Thursday night. Windy conditions are likely Thursday afternoon
with wind gusts approaching 30 knots along I10 corridor. Winds
will slowly diminish Thursday night.
Long Term...Friday through Tuesday
High pressure at the surface and aloft will maintain dry weather
through Saturday. Models show slow progression of front into the
Gulf coast states on Sunday and continuing through early next week.
Based on moisture and thte progs, POPs should be low at best. For
now will keep POPs in the 15-20 percent range during most of the
period. Temperatures should be above normal with maximums
forecasted in the upper 60s Christmas eve and near or just above
70 on Christmas Day.
MARINE...
Easterly winds today will transition to stronger offshore
flow behind the front on Thursday. Winds gusts forecasts over the
waters were well above 35 knots beginning around 18Z
Thursday...therefore a gale watch will be issued. Winds will
diminish on Friday as high pressure builds over the Gulf. Weak
onshore flow is anticipated for Sunday as the frontal boundary
approaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 55 48 52 38 / 80 30 80 30
LCH 63 50 58 41 / 70 20 40 10
LFT 62 51 56 41 / 70 20 60 40
BPT 63 51 59 42 / 70 20 30 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from Thursday afternoon through Friday morning for
GMZ450-452-455-470-472-475.
&&
AVIATION...23Hazardous weather outlook, Dec 19, 4:13 AM CST, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 413 AM CST Wed Dec 19 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 413 AM CST Wed Dec 19 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Rain chances will increase today as an area of low pressure moves through the area. A few thunderstorms especially south of Highway 190 may develop as well. The storms may produce brief heavy rain but no severe weather is anticipated. The chance for thunderstorms will likely end after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain chances will decrease on Thursday. Windy conditions are expected across coastal areas. Mostly dry weather is forecasted through the weekend. Low rain chances are forecasted early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-201015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 413 AM CST Wed Dec 19 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Rain chances will increase today as an area of low pressure moves through the area. A few thunderstorms may develop as well. The storms may produce brief heavy rain but no severe weather is anticipated. The chance for thunderstorms will likely end after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain chances will decrease on Thursday. Windy conditions are expected across bay and offshore waters. Gale force conditions are expected to develop by Thursday afternoon and continue through Thursday night. Winds will diminish on Friday as high pressure builds across the area. Mostly dry weather is forecasted through the weekend. Low rain chances are forecasted early next week. No marine hazards are anticipated for this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:10 AM CST | Gale Watch | LCH | 12 hr | |
| Dec 19, 2:59 PM CST | Small Craft Advisory | LCH | 45 hr | |
| Dec 19, 5:45 PM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.